Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 358, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 8:29 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 8:29 PM CDT (01:29 UTC)
- Expired
- May 27, 2000, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Attala County, MS, Holmes County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:30 PM CDT | Thunderstorm Wind | Durant, MS | Several large limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS54 KJAN 280130 SVRJAN MSC007-051-280215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 829 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATTALA COUNTY IN CENTRAL MISSISSIPPI EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 915 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF GOODMAN...OR ABOUT 8 MILES SOUTHWEST OF DURANT...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DURANT AT 835 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3300 9014 3287 8999 3311 8966 3327 8985 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM CDT, 14 minutes earlier.
Area forecast discussion, May 27, 8:15 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 815 PM CDT SAT MAY 27 2000 UPDATED ZONES TO TAKE OUT ALL MENTION OF AFTER MIDNIGHT AND BECOMING. ALSO ADDED SEVERE WORDING TO THE SOUTHWESTERN ZONES. I .JAN... MS...NONE. AR...NONE. LA...NONE. 32
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:00 PM CDT | Tornado Warning | JAN | Carroll, Leflore | 45 min |
| May 27, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 24 min |
| May 27, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 24 min |
| May 27, 7:31 PM CDT | Flash Flood Warning | JAN | Washington | 59 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Yazoo | 43 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 43 min |
| May 27, 8:01 PM CDT | Tornado Warning | JAN | Holmes | 29 min |
| May 27, 8:04 PM CDT | Tornado Warning | JAN | Oktibbeha | 26 min |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 49 min |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 49 min |
| May 27, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.